Am I Suppose to Still Apply Moisturiser After Using my Retina A at Night?
- Asked by dmhogg
- 1 year ago
Moisturizer use with Retin A
Web reference: http://www.aglowdermatology.com
Moisturizers should be used with Retin-A
I always recommend use of a good facial moisturizer when my patients are using Retin-A, as it has a tendency to dry the skin out. One tip for using Retin-A: don't apply it right after you wash your face - if your skin is moist, the Retin-A will penetrate more and be more likely to cause irritation. Wait 15-30 minutes after washing to apply your Retin-A for the best tolerability. Make sure the moisturizer you are using is specifically formulated for the face and is labeled as "non-comedogenic," which means that it shouldn't cause breakouts.
Moisturizers with Retin-A
You can apply moisturizer before or after Retin-A... This will not decrease the efficacy of the Retin-A. If you have a tendency to be dry I encourage you to apply your moisturizer before the Retin-A. Remember that Retin-A is only for night use.
Hope this helps.
Dr. Grant Stevens Marina Plastic Surgery Associates Marina del Rey, CA The Institute
Web reference: http://www.marinaplasticsurgery.com/skin.cfm
Retin-A and Moisturizer
Retin-A has a tendency to dry the skin out a lot, so I actually prefer my patients do apply the Retin-A to dry skin. Then wait a few minutes and add moisturizer over it. You will need to ask your prescribing physician if he/she has another preference, but this is the way I've done it for almost 30 years and it allows the Retin-A to be effective without overdrying the skin.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.